- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 923898, 8 pages
Newton-Kantorovich and Smale Uniform Type Convergence Theorem for a Deformed Newton Method in Banach Spaces
1Department of Mathematics, Taizhou University, Linhai, Zhejiang 317000, China
2Department of Mathematics, Faculty of Electrical Engineering and Communication, Brno University of Technology, Technicka 8, 616 00 Brno, Czech Republic
3Department of Mathematics, Zhejiang University, Hangzhou, Zhejiang 310027, China
Received 12 September 2013; Accepted 18 November 2013
Academic Editor: Miroslava Růžičková
Copyright © 2013 Rongfei Lin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Newton-Kantorovich and Smale uniform type of convergence theorem of a deformed Newton method having the third-order convergence is established in a Banach space for solving nonlinear equations. The error estimate is determined to demonstrate the efficiency of our approach. The obtained results are illustrated with three examples.
In this paper, we study the problem of approximating a unique solution of a nonlinear operator equation where is a Fréchet-differentiable operator defined on an open convex of a Banach space with values in a Banach space .
Under the appropriate assumptions, Newton's method is the second-order convergence. Kantorovich (see ) presented the famous convergence result regarding a solution of (1). Many Newton-Kantorovich type of convergence theorems were given in papers [5–11]. Frontini and Sormani (see ) presented a new deformed Newton method with
The deformed Newton method can be written as follows: where is a real or a complex function. In papers [13–17], the local convergence theorem has been established and the deformed method in a real or a complex space was discussed.
In the paper, we generalize the deformed Newton method  in a Banach space. The deformed Newton method  is shown as follows: where is defined on an open convex subset of a Banach space with values in a Banach space , has Fréchet derivatives in , and exists.
We establish Newton-Kantorovich and Smale uniform type convergence theorem (see ) for the deformed Newton method with the third-order in a Banach space with new sufficient conditions for the existence of a well-defined sequence which converges to a unique solution of (1).
2. Main Results
Denote , , , and suppose are the positive and nondecreasing continuous functions, , , for , .
Assume that sequences , are generated by the following formulae :
Firstly, we give some lemmas.
Lemma 1. If , then the function has two positive real roots , ().
Proof. Because , , and , we know that is the convex function for . Hence, is a unique positive root of . So, the necessary and sufficient condition that has two positive roots for is that the minimum of satisfies the condition , which holds for . This completes the proof of Lemma 1.
Lemma 2. Suppose the sequences , are generated by (6). Then, for , the sequences , are increasing and converge to the minimum positive root of , and
On , we know , , , and is increasing. Denoting , then
Therefore, , are increasing on . Thus, for , , . Moreover, hence we can easily prove Lemma 2 by the induction.
Suppose and are the Banach spaces, is an open convex subset, has the second-order Fréchet derivative, exists for , and the following conditions hold: where and .
Lemma 3. Suppose satisfies (11) and . Then exists, and
Lemma 4. Suppose and are Banach spaces, is an open convex of the Banach space , has the second-order Fréchet derivative, and the sequences , are generated by (5). Then, for any natural number , the following formula holds:
Proof. By induction, we can prove that the following formulae hold:
In fact, by Lemma 2 we know for any natural number . It is easy to prove that for the above formulae hold. Suppose the above formulae also hold for . Then
By Lemma 3, we get By Lemmas 3 and 4 and the fact that , are positive and increasing on , we have
Hence we get
By Lemma 3, we get
Moreover, we have
Hence, the sequence generated by (5) is well defined, , and converges to the solution of (1).
Now we prove the uniqueness. Suppose is also a solution of (1) on . We know that for . Then
By Banach Theorem, we know the inverse of exists and hence we get . This completes the proof of the uniqueness of the solution of (1).
For , we know that
When , we get
This completes the proof of Theorem 5.
Suppose that , . Then , , and .
Corollary 6. Suppose and are the Banach spaces, is an open convex subset of the Banach space , has the second-order Fréchet derivative, exists for , and the following conditions hold:
Then the sequence generated by (5) is well defined, , and converges to the unique solution on of (1), where are two positive roots of .
Suppose , , , and and for , . Hence, for , we get
Corollary 7 (see ). Suppose and are Banach spaces, is an open convex subset of the Banach space , has the third-order Fréchet derivative, exists for , and the following conditions hold:
Then the sequence generated by (5) is well defined, , and converges to the unique solution of (1) on , where are two positive roots of the equation .
3. Numerical Examples
In this section, we apply the convergence theorem and show three numerical examples.
Example 1. Consider the equation
We choose the initial point , ; then
Hence, by Corollary 6, the sequence generated by (5) is well defined, and converges to the solution of (36).
Now, we will analyze errors by Corollary 6 (see Table 1). In this case, we take ; then .
Example 2. Consider the system of equation  , where
Then, we have
We choose and . We take the max-norm in and the norm for . Define the norm of a bilinear operator on by where and
Then we get the following results:
This means that the hypotheses of Corollary 6 are satisfied.
Now, we will analyze errors by Corollary 6 (see Table 2). In this case, we take ; then .
Example 3. Consider the following integral equations:
and the space with the norm
This equation arises in the theory of radiative transfer and neutron transport and in the kinetic theory of gases. Define the operator on by
Then, for , we obtain This means that the hypotheses of Corollary 7 are satisfied.
Now, we will analyze errors by Corollary 7 (see Table 3). In this case, we take ; then .
This work is supported by the National Basic Research 973 Program of China (no. 2011JB105001), National Natural Science Foundation of China (Grant no. 11371320), the Foundation of Science and Technology Department (Grant no. 2013C31084) of Zhejiang Province, and the Foundation of the Education Department (nos. 20120040 and Y201329420) of Zhejiang Province of China and also by the Grant FEKT-S-11-2-921 of Faculty of Electrical Engineering and Communication, Brno University of Technology, Czech Republic.
- J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY, USA, 1970.
- A. Cordero, J. L. Hueso, E. Martínez, and J. R. Torregrosa, “Increasing the convergence order of an iterative method for nonlinear systems,” Applied Mathematics Letters, vol. 25, no. 12, pp. 2369–2374, 2012.
- A. Cordero, J. R. Torregrosa, and P. Vindel, “Study of the dynamics of third-order iterative methods on quadratic polynomials,” International Journal of Computer Mathematics, vol. 89, no. 13-14, pp. 1826–1836, 2012.
- L. V. Kantorovich, “On Newton's method,” Akademiya Nauk SSSR. Trudy Matematicheskogo Instituta imeni V. A. Steklova, vol. 28, pp. 104–144, 1949 (Russian).
- Z. D. Huang, “A note on the Kantorovich theorem for Newton iteration,” Journal of Computational and Applied Mathematics, vol. 47, no. 2, pp. 211–217, 1993.
- X. H. Wang and C. Li, “Convergence of Newton's method and uniqueness of the solution of equations in Banach spaces. II,” Acta Mathematica Sinica, vol. 19, no. 2, pp. 405–412, 2003.
- I. K. Argyros, “On Newton's method for solving equations containing Fréchet-differentiable operators of order at least two,” Applied Mathematics and Computation, vol. 215, no. 4, pp. 1553–1560, 2009.
- J. A. Ezquerro, J. M. Gutiérrez, M. A. Hernández, and M. A. Salanova, “The application of an inverse-free Jarratt-type approximation to nonlinear integral equations of Hammerstein-type,” Computers & Mathematics with Applications, vol. 36, no. 4, pp. 9–20, 1998.
- M. Chen, Y. Khan, Q. Wu, and A. Yildirim, “Newton-Kantorovich convergence theorem of a modified Newton's method under the gamma-condition in a Banach space,” Journal of Optimization Theory and Applications, vol. 157, no. 3, pp. 651–662, 2013.
- J. A. Ezquerro, D. González, and M. A. Hernández, “A modification of the classic conditions of Newton-Kantorovich for Newton's method,” Mathematical and Computer Modelling, vol. 57, no. 3-4, pp. 584–594, 2013.
- J. A. Ezquerro, D. González, and M. A. Hernández, “A variant of the Newton-Kantorovich theorem for nonlinear integral equations of mixed Hammerstein type,” Applied Mathematics and Computation, vol. 218, no. 18, pp. 9536–9546, 2012.
- M. Frontini and E. Sormani, “Modified Newton's method with third-order convergence and multiple roots,” Journal of Computational and Applied Mathematics, vol. 156, no. 2, pp. 345–354, 2003.
- J. A. Ezquerro and M. A. Hernández, “On the -order of convergence of Newton's method under mild differentiability conditions,” Journal of Computational and Applied Mathematics, vol. 197, no. 1, pp. 53–61, 2006.
- S. Weerakoon and T. G. I. Fernando, “A variant of Newton's method with accelerated third-order convergence,” Applied Mathematics Letters, vol. 13, no. 8, pp. 87–93, 2000.
- M. Frontini and E. Sormani, “Some variant of Newton's method with third-order convergence,” Applied Mathematics and Computation, vol. 140, no. 2-3, pp. 419–426, 2003.
- M. Frontini and E. Sormani, “Third-order methods from quadrature formulae for solving systems of nonlinear equations,” Applied Mathematics and Computation, vol. 149, no. 3, pp. 771–782, 2004.
- X. H. Wang and C. Li, “The local and global behaviors of methods for solving equations,” Chinese Science Bulletin, vol. 46, no. 6, pp. 444–451, 2001.
- Y. Zhao and Q. Wu, “Convergence analysis for a deformed Newton's method with third-order in Banach space under -condition,” International Journal of Computer Mathematics, vol. 86, no. 3, pp. 441–450, 2009.